Antidepressant Side Effects & Lexapro!

by Rey

Where do I start? I'm 19 years old, 6'3, 195 lbs with about 8-10% body fat.

On the outside, I'd probably appear to be one with very high Testosterone and a rampant sex life.

Unfortunately, this is not the case. One day when I was 17, I woke up libido-less and I've been living a nightmare ever since.

At first I tried to cope - I prayed and convinced myself it would eventually go away but I grew tired of feeding myself lies.

Once I finally told my parents, I had blood work done which revealed a testosterone level of 450 and free T at 300. Nothing ever came of this, and I continued to live helpless and hopeless.

Two years later, after complaining to my doctor about this problem, I'm prescribed lexapro, an antidepressant, which has done more harm than good. How was an SSRI supposed to help my libido? I have lost faith in my doctors.

Now I have to face nasty withdrawals getting away from this terrible pharmaceutical drug.

I've tried Testosterone Supplements to reinvigorate my sex drive - Tribestan (tribulus), zinc, magnesium, but nothing has seemed to restore my feverish sex drive before this all started. I eat very healthy and lift weights 5-6 days a week.

I've decided to take matters into my own hands. My parents haven't helped me and I know they won't - they don't see my problem as something that's real.

As much as I resent them for that, all I want is my libido back.

What do you recommend?

I'm willing to do anything, I refuse to live like this any longer.

Antidepressant Side Effects & Lexapro!

Hello Rey,

Sounds like you've got a real brilliant doctor there.

You go in as a teenager complaining of low sex drive, and he prescribes you the antidepressant drug, Lexapro.

I'd love to spend 5 minutes in a room with this guy and ask him a few questions.

I'd start with...

Do you know that this drug causes Ejaculation Problems in 14 percent of the men who take it?

What about extreme fatigue, diarrhea, constipation, insomnia, dizziness, nausea.

And...drum roll please.......


Yup, Lexapro will suck the juice right out of you.

Listen to this...

I received an email from a 48 year old married guy about 6 weeks ago.

He said, Mark, I've got a problem. I've lost my ability to have an orgasm.

My first question to him was, what drugs are you taking?

Bet you already know what's coming...

Yup, his doctor had prescribed him Lexapro 3 months prior to his 48th.

I've said this a thousand times on the pages of this website, but I'm going to say it again!

Go to a doctor complaining of any medical condition, and before you get the words out of your mouth, he'll have his prescription pad in his hand.


Because that's what doctors do.

They do not heal, they medicate!

Medicate you with drugs that ALWAYS come along with side effects.

Side effects that are usually worse the the original condition you're attempting to treat.


If you have a serious medical condition, and feel like you need the services of a doctor, be very careful about the doc you choose.

There are some good one's out there, but they can be extremely tough to find.

Better yet...

Take control of your own health!

Bring your body into balance, so excessive trips to the doc become a thing of the past.

It sounds like you've learned your lesson, Rey.

Fortunately it happened for you at a very young age.

The next time doctor man tries to medicate your problems away, you can tell what he can do with his prescription pad.

About 10 years ago, I went through the same difficulties you're going through now.

Follow the links below to discover how I turned my situation around...

Natural Testosterone Boosters

Reduce Your Estrogen Load

Ball Zinger-Penis Ring

Testosterone & Exercise

Testosterone & Diet

Antidepressant Side Effects & Lexapro to
Boost Your Low Testosterone-Home

Comments for Antidepressant Side Effects & Lexapro!

Click here to add your own comments

Nov 21, 2011
Get Off Anti Depepressants
by: Anonymous

I was on prozac ten years, samll dose 10 mg enough to keep edge off. I went cold turkey off meds this year I never in all my yrs had problem sex drive I wanted sex everyday. I went back on meds because I felt a little off and thought no harm. Well what did you no I lost it all in two weeks. Went back to doctor said just up your dose it will get better ? What are you crazy no it won't.

I spoke to another doctor the following day and he gave me wellbutrin which I took for 3 days. I thought I was in hell no sleep couldn't eat I cryed so much penis was limp so I went back to doctor said cold turkey it is, screw this its not worth it.

Two days now I feel a little down below and I pray to god it comes back because I need sex. So to all who think anti depressants work NO THEY DON'T THEY MESS YOUR BODY UP!

Aug 04, 2011
I Got off Lexapro!
by: Hank Appleton

Mark, this is amazing!

Your blogs on prescribed meds got me out of a five year performance twilight zone due to Lexapro prescribed to lower blood sure did, including in areas I still try to enjoy.

I took myself off the stuff a few days ago and am rapidly getting it all back.

Thanks for a good lol and your great work...dare I say "keep it up"?

Hank Appleton, Ph.D. - toxicologist for USDA Forest Service
[age 61]

Apr 19, 2011
Young guys & Testosterone
by: Alex

It's really alarming to hear about so many other young guys having to deal with hormone problems. But boy, can I relate.

I'm 20 now, and I started having problems when I was 17. My main concern was testicular atrophy. Later, more problems added on to that; really low ejaculation frequency (like less than once a week), low semen volume, and of course really low sex drive. I went to many doctors, and none of them diagnosed any kind of problem - one urologist actually told me he thought I was imagining it all. I tried the Ball Zinger to no avail, and held off on trying out the herbal testosterone boosters for a long time. I did order Tongkat Ali, and tried one pill. I knew that day that this stuff WORKS. I felt more like a MAN again- I was making plans and living my life. Later on that night, I had trouble sleeping because of all the creative ideas that popped up in my head. I got up to go to the bathroom and guess what - my testicles were bigger! The next time I tried it a week later, I still felt the effects, but not as strong. The third time I tried it I hardly felt anything at all. I am well aware of the cycling concept, but it's hard to get 7 supplements when you live in apparently the only country that physicianformulas doesn't ship to.

Only now, 2 1/2 years later, do I intend to go all out with the techniques on this site. Simply because I have exhausted all other options. It's extremely difficult to get your hands on all of the supplements here in Germany, so I've only managed to find 4 different supplements that seem to be from a trustworthy source. But I have just started on a mini-cycle of Tongkat, Ashwaghanda, Mucuna and Rhodiola, and even though my testicles are still very small, the intellectual effects are noticable. (more confidence, less hesitation, more creativity, better social skills)

I wonder when this whole nightmare is going to end. Although it is comforting to read that I'm not the ONLY 20 year old in the world with this problems, it still is very alarming to hear of so many cases. It makes me think something's in the water.

Stay strong,

Feb 21, 2011
Get off the Antidepressants!
by: Anonymous


For your own good please try to get off the antidepressants. I took antidepressants and they permanently f**ked me over. I have Post SSRI (antidepressant) Sexual Dysfunction (just google it). Those drugs are not safe. You doctor does not necessarily know everything. You are too young to ruin your sex life. Get off them slowly . . . taper off, otherwise it can actually be more harmful. I am not a doctor, but I am trained in genetics and molecular biology and I can tell you your doctor does not know what he is talking about. I really think kids should not take antidepressants, and it is much more likely to cause harm than good. I saw you post here and I just had to say something. At age 23 my sex life was taken from me because of these drugs. Really, really, do yourself a favor . . . I know it might be hard but you should tell your mom about these dangerous side effects if that is what you need to do to not take the drugs. In the long term it will be worth it. But again TAPER OFF otherwise you will do more harm than good.

Feb 12, 2011
Doctor sucks....
by: cahyo

I have the same problem with Antidepressant

I'm 15 right now.....and i think i have some hormonal imbalance.....

last year, i noticed i gain a lot of fat in my butt...and hips....(i became a pear shaped guy..)

but my strength, erections, sex's all still normal...

few days ago i went to a doctor with my mom....i tell the doctor about my problem....


i talk to the doctor "are you crazy ???"

but my mom said to me "calm down, he knows better than you"

I told the doc that i think i have hormonal imbalance.....

The doc said it's will go away in few years...

LOL....ho wants to wait "a few years" ???

At home, my mom force me to ate the antidepressant...and ...........

i put it in my mouth...and swallowed it.....


The next morning i woke up without any erections......LOOLLL...

I can't tell my mom about this....

The bottom line, I will never trust any doctor anymore...NEVER....

Click here to add your own comments

Return to Testosterone Booster.